What causes high grade fever after having Depo shot?

default
Posted on Mon, 8 Jun 2015 in Medicines and Side Effects
Question: Hi I started the depo shot on May 1st about 1 week after depo I started getting severely high fevers 103 for 2 days but now it just stays at between 99-101 I experience headaches & chill at night I went to 2 different doctors got antibiotic after 6 days on it still high fever went to ER last night 5-16-15 they did ultra sounds and CT on my stomach, kidneys & liver everything came back normal only that I'm dyhdrated & have uti..they did CT scan to check if I had infection in my kidneys but I don't I know uti don't ccause fever for 1 week & 2 days of fever :( it all started with depo it was my first shot and I'm getting cramp and I'm not pregnant
doctor
Answered by Dr. Richa Agarwal 41 minutes later
Brief Answer:
It can be due to UTI.

Detailed Answer:
Hello dear,

Thanks for trusting hcm about your health care.
I can understand your concern here.
In my opinion high grade fever maybe due to UTI because depot may cause fever but low grade.
High grade fever occurs when you get abscess on injection site.
You should go for your urine culture and sensitivity to see the causative organisms.
Drink a lot of water orally, take lot of juices, maintain vaginal hygiene, keep the area dry and clear and wear cotton undergarments.
Cramping can be due to depot shot or due to UTI.
Hopefully you found useful, feel free to ask more questions.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3347 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Lab Tests
Medical Topics

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...

Get personalised answers from verified doctor in minutes across 80+ specialties

181 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2